MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN

DAVIS & GECK CARIBE LTD SURGIPRO II; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Model Number VP-754-X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a heart surgery, the needle broke on two suture devices.The surgeon looked for the needle tip to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 d10 concomitant product: vp-754-x, vp-754-x surgipro*ii 6-0 blu 60cm cv20da, (lot #d9k2116y) correction: g1 h3 evaluation summary: medtronic conducted an investigation based upon all information received.A three representative samples opened by the account with the appropriate packaging and two hundred and twelve sealed were available for evaluation.Visual inspection noted on sealed samples: a tactile and microscopic inspection of the sutures was performed with no abnormalities.Microscopic inspection of the needles noted no abnormalities.Moreover, the visual inspection of the open samples noted three sutures and six needles.The two needles were received broken.One was broken one third of the needle length from the tip and one halfway along the needle length.Three needles were received bent along the length of the needles.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.No instrument marks were noted at the bend and break sites.Functional testing found no notable condition related to reported condition.It was reported that the needle was broken.The reported issue could not be confirmed.The most likely cause could not be established from the information available.A review of the device history records found potentially contributing factors from the manufacturing process.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO II
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLEN
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key11585557
Report Number9612501-2021-00494
Device Sequence Number3072052
Product Code GAW
UDI-Device Identifier10884521039032
UDI-Public10884521039032
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050947
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberVP-754-X
Device Catalogue NumberVP-754-X
Device Lot NumberD0F2392Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11.
Patient SexUnknown